Doctor insights on:
Doxil Nausea And Vomiting Agent
It's a toxin: The brain has an area that triggers nausea and vomiting if something toxic gets in the body. This is what prevented early humans from dying after eating poisonous berries! chemotherapy triggers the same area of the brain, and the body tries to protect itself by vomiting. New anti-nausea drugs are so effective because they target the "vomit center" in the brain. ...Read moreSee 1 more doctor answer
There is evidence that when taken with standard anti-nausea medications, ginger may be helpful in further reducing or eliminating nausea and vomiting during and after chemotherapy treatments: Results from two studies of adults who took ginger for nausea showed that various doses of ginger before starting chemotherapy treatments helped to reduce the severity of nausea. In these studies, participants began taking ginger orally three days prior to starting chemotherapy. The ginger was taken in addition to a standard medication prescribed to reduce nausea and vomiting. A small number of participants reported side effects including heartburn, bruising, flushing and rash. In another study, taking ginger root powder was found to be effective in reducing the severity of chemotherapy-induced nausea in children and young adults ages 8 to 21. Ginger in this study was also given along with standard anti-nausea medications. Earlier studies had shown ginger to be of little or no benefit in reducing nausea and vomiting due to chemotherapy. Many prescription drugs have been proved effective at controlling nausea during and after chemotherapy. Ask your doctor if combining ginger and anti-nausea medications might be right for you. Chemotherapy side effects: A cause of heart disease?, Magic mouthwash. ...Read more
What is more effective in PREVENTMENT/treatment of nausea and vomiting due to viral gastroenteritis? Metoclopramide or Zofran (ondansetron)?
Nausea~: hello~ Zofran is reserved for severe nausea that accompanies chemotherapy, so I would use something safer and first line like Compazine (prochlorperazine), (prochlorperazine) which would work better than metaclopamide, but metaclopamide can be used in mild cases.You will need to ask your doc for a script for Compazine (prochlorperazine). thanks ...Read more
Not commonly: Any medication can cause a varying array of side effects to any patient. Although its not a common side effect ,doesn't mean its not the drug causing you a problem. The easiest thing to do is have your doctor change the medication to another and see if things resolve. If they don't a work up for why you have these issues should be performed. ...Read more
Could mycobutin (rifabutin) 150 mg Ethambutol 400 mg and Azithromyocin 250 cause chills, sweats, EXTREME nausea, vomiting, diarrhea, and achiness or is it a virus?
Maybe you see doc 1t: Yes, you can take zofran (ondansetron) if you 100% sure it is gastroenteritis! however, nausea and vomiting could be the symptoms of other conditions (for example, cholecystitis, appendicitis, small bowel obstruction), and in these cases zofran (ondansetron) could be harmful or could mask very dangerous surgical cases. Don't hesitate to go see the real doc. ...Read moreSee 1 more doctor answer
Some : Pepto bismol helps sometimes and if the nausea is due to acid reflux, things like zantac (ranitidine) or Prilosec otc could too. Ginger is said to help deal with nausea as well. Lifestyle changes like limiting alcohol and caffeine could be of benefit but my question is why do you have chronic nausea? I would suggest you visit your family doc or a GI as there could be something that needs treatment. ...Read more
Yes: Staphylococcal toxin may cause the clinical symptoms you described. ...Read more
No: These symptoms are not associated with conception. ...Read more
Great medicine: Zofran (ondansetron) is very safe works sensually, meaning via the central nervous system, and works on as far as I know, all types of nausea. Nausea that persists should be evaluated for other diseases that may be more serious than a simple minor gastrointestinal virus ...Read moreSee 1 more doctor answer
Taking metoclopramide tid for nausea/vomiting occurring after pelvic radiation therapy, vomiting diminished but nausea still occurs. Any better meds?
Sure, but...: Is your nausea/vomiting due to sluggish emptying of the stomach, local inflammation, or a functional process? Assuming evaluation to date has ruled out obvious organic disease, then anti-emetics that are centrally-acting (zofran) or prokinetics drugs are worth discussing with your doctor. Metoclopramide, while a useful agent, is frought with possible side effects. ...Read moreSee 1 more doctor answer
Norovirus: YesGet a more detailed answer ›